MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955680
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Necrosis (1971); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 05/28/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by patient's attorney: on (b)(6) 2002 - patient was diagnosed with symptomatic umbilical hernia thereby underwent open repair with implant of composix mesh (device #1).Per operative notes, ¿the incarcerated hernia was opened and excised.Joined two hernias close to each other and a composix mesh (device #1) was affixed to the fascia peripherally using sutures.¿ on (b)(6) 2010 - patient was diagnosed with incarcerated umbilical hernia thereby underwent open repair with removal of mesh (device #1).Per operative notes, ¿the hernia sac was incised and adhesions were lysed.A bilayer type of mesh (device #1) with polyp properly inside which was adherent to the anterior abdominal wall was folded over where the small bowel was adherent.The remainder of the mesh (device #1) was excised completely and a piece of biological mesh was placed.¿ on (b)(6) 2011 - patient was diagnosed with multiple recurrent incisional hernia thereby underwent laparoscopic repair with implant of a biological mesh.On (b)(6) 2011 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with implant of ventralight st mesh using echo ps (device #2).Per operative notes, ¿all adhesions were taken down and the hernia defect is seen in the middle of the upper portion of the graft.A ventralight st mesh using echo ps (device #2) was introduced into the abdominal cavity and secured with sutures.¿ on (b)(6) 2017 - patient was admitted to hospital for ischemic necrosis of small bowel and bowel obstruction status post exploratory laparotomy for bowel dissection and was discharged on (b)(6) 2017.(note, no op-notes provided) attorney alleges that the patient had adhesions, bowel obstruction, bowel perforation, bowel removal, mesh migration, nerve damage, hernia recurrence, multiple revision surgeries to remove the mesh, repair of recurrent hernia and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 5 years 5 months post implant of ventralight st mesh using echo ps, patient was diagnosed with obstruction, hernia recurrence and necrosis thereby underwent revision surgery.The instructions-for-use supplied with the device list hernia recurrence as a possible complication.Review of manufacturing records shows product was manufactured to specification.Note, the manufacturing date (15-nov-2011) is considered to be a best estimate.This emdr represents the ventralight st w/ echo (device #2).An additional supplemental emdr was submitted to represent the mesh ¿ composix (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21102311
Report Number1213643-2024-094871
Device Sequence Number13047966
Product Code FTL
UDI-Device Identifier00801741031755
UDI-Public(01)00801741031755(17)121128(10)HUVK1312
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2012
Device Catalogue Number5955680
Device Lot NumberHUVK1312
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2024
Initial Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight104 KG